MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941816300
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.A 3.00 x 16mm synergy xd drug-eluting stent was loaded on a non-boston scientific guidewire but failed to track and ended up getting fused to the guidewire outside of the body.After an unsuccessful attempt to forcefully remove the device from the guidewire, the physician needed to cut the guidewire to get the device off.It was also noted that the stent became damaged.The procedure was completed with another of same device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the synergy xd mr us 3.00 x 16mm stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent found that the stent was deformed and mangled on the balloon.As a result of the condition of the stent it was not possible to measure the stent outer diameter (od).As a result a review was performed into the stent crimp od at the time of production and was within maximum crimped stent profile measurement.It was not possible to examine the balloon due to the damaged stent on the balloon.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A visual and microscopic examination of the shaft polymer extrusion found to the extrusion to be bunched along its length.As a result of this damage it was not possible to pass a recommended 0.014 inch guidewire through the stretched and bunched lumen.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15824618
Report Number2124215-2022-46280
Device Sequence Number6143655
Product Code NIQ
UDI-Device Identifier08714729980964
UDI-Public08714729980964
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2024
Device Model NumberH7493941816300
Device Lot Number0030046974
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: BMW; GUIDEWIRE: BMW
Patient SexUnknown